Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 18, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 25, 2011, 11:18 AM MST for 6 counties in Idaho. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 11:18 AM MST (18:18 UTC)
- Expired
- Nov 25, 2011, 4:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WWUS75 KBOI 251818 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1118 AM MST FRI NOV 25 2011 ...BRISK WINDS 30 TO 40 MPH WILL CONTINUE THIS AFTERNOON EAST OF BOISE... .POST COLD FRONTAL WINDS FROM THE WEST WILL CONTINUE AT 30 TO 40 MPH THIS AFTERNOON EAST OF BOISE. WINDS HAVE GUSTED TO 50 MPH ACROSS ELEVATED TERRAIN FROM NORTH OF JEROME TO WEST OF TWIN FALLS. IDZ016-252300- /O.NEW.KBOI.WI.Y.0018.111125T1818Z-111125T2300Z/ WESTERN MAGIC VALLEY- 1118 AM MST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR THE MAGIC VALLEY. * WINDS...30 TO 40 MPH...LOCAL GUSTS UP TO 50 MPH. * TIMING...UNTIL 5 PM. * IMPACTS...STRONG CROSS WINDS ON NORTH SOUTH ORIENTED ROUTES WITH HIGHER GUSTS NEAR PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER...WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-252300- /O.NEW.KBOI.WI.Y.0018.111125T1818Z-111125T2300Z/ UPPER TREASURE VALLEY- 1118 AM MST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON EAST OF BOISE... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON EAST OF BOISE. * WINDS...30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH NEAR THE SNAKE RIVER. * TIMING...UNTIL 5 PM. * IMPACTS...STRONG GUSTY WINDS WITH CROSS WINDS ON STATE ROUTE 51 AND STATE ROUTE 78...WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
272 WWUS75 KBOI 251829 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1129 AM MST FRI NOV 25 2011 ...BRISK WINDS 30 TO 40 MPH LOCALLY GUSTING TO 50 MPH WILL CONTINUE THIS AFTERNOON EAST OF BOISE... .POST COLD FRONTAL WINDS FROM THE WEST WILL CONTINUE AT 30 TO 40 MPH THIS AFTERNOON EAST OF BOISE. WINDS HAVE GUSTED TO 50 MPH ACROSS ELEVATED TERRAIN FROM NORTH OF JEROME TO WEST OF TWIN FALLS. IDZ016-252300- /O.CON.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/ WESTERN MAGIC VALLEY- 1129 AM MST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WINDS...30 TO 40 MPH...LOCAL GUSTS UP TO 50 MPH. * TIMING...UNTIL 4 PM...CORRECTED. * IMPACTS...STRONG CROSS WINDS ON NORTH SOUTH ORIENTED ROUTES WITH HIGHER GUSTS NEAR PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER...WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-252300- /O.CON.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/ UPPER TREASURE VALLEY- 1129 AM MST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WINDS...30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH NEAR THE SNAKE RIVER. * TIMING...UNTIL 4 PM....CORRECTED. * IMPACTS...STRONG GUSTY WINDS WITH CROSS WINDS ON STATE ROUTE 51 AND STATE ROUTE 78...WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
529 WWUS75 KBOI 252249 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 349 PM MST FRI NOV 25 2011 IDZ016-260000- /O.EXP.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/ WESTERN MAGIC VALLEY- 349 PM MST FRI NOV 25 2011 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... WINDS IN THE WESTERN MAGIC VALLEY WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. $$ IDZ014-260000- /O.EXP.KBOI.WI.Y.0018.000000T0000Z-111125T2300Z/ UPPER TREASURE VALLEY- 349 PM MST FRI NOV 25 2011 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... WINDS IN THE UPPER TREASURE VALLEY WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 25, 10:02 AM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 25, 10:02 AM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1002 AM MST FRI NOV 25 2011 .DISCUSSION...COLD AIR ADVECTION AND GUSTY WINDS WILL MAKE FOR A BRISK DAY WITH TEMPERATURES NEAR SEASONAL NORMALS. TEMPERATURES REMAINED MILD IN THE LOWER 40S OVERNIGHT IN THE TREASURE VALLEY AND EARLY MORNING TEMPERATURES IN THE MID 40S SW IDAHO VALLEYS WILL BE CLOSE TO HIGHS TODAY. SHOWERS WILL BE ON THE DECREASE THIS AFTERNOON. FORECAST ON TRACK. ANY UPDATE FOR TEMPERATURES TODAY WILL BE MINOR. && .AVIATION...PREDOMINANTLY VFR. WEAK COLD FRONT MOVING THROUGH THE REGION THIS MORNING FOR AREAS OF MOUNTAIN OBSCURATION AND LOCAL MVFR CONDITIONS IN SHOWERS. SKIES WILL SLOWLY CLEAR FROM WEST TO EAST DURING THE DAY. MODERATE SOUTHWEST TO NORTHWEST SURFACE WINDS TODAY WITH GUST AROUND 35 KNOTS VICINITY OF KTWF/KJER AND 20 TO 30 KNOTS OVER THE REST OF THE FORECAST AREA. STRONG WESTERLY WINDS ALOFT. TONIGHT DECREASING SURFACE WIND THIS EVENING BECOMING LESS THAN 10 KNOTS BY 06Z. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SATURDAY...POTENT SHORT WAVE MOVING THROUGH THIS MORNING...PRODUCING SHOWERS MAINLY IN SW IDAHO AT THIS TIME. POPS WILL RAPIDLY DECREASE THROUGH THE DAY AS THIS FEATURE MOVES EAST. THEN WE WILL BE DRY TONIGHT AND SATURDAY. TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL DUE TO ABOVE-NORMAL HEIGHTS AND THE PACIFIC ORIGIN OF THE AIRMASS THIS SHORT WAVE IS BRINGING INTO THE REGION. WINDS WILL INCREASE LATE THIS MORNING AND THIS AFTERNOON ACROSS RIDGETOPS AND ALSO IN THE WESTERN MAGIC VALLEY. HOWEVER...THE MAV MOS GUIDANCE HAS BEEN TOO HIGH DEPICTING THIS EVENT AND WE WENT CLOSER TO THE MORE REASONABLE MET MOS GUIDANCE. NO ADVISORIES APPEAR WARRANTED AT THIS TIME...BUT WE WILL BE CLOSE TO CRITERIA FOR A FEW HOURS EARLY THIS AFTERNOON. A LOW-LEVEL TEMPERATURE INVERSION WILL SET UP TOMORROW...BUT SOUTHEAST WINDS IN THE SNAKE RIVER VALLEY SHOULD PREVENT IT FROM BECOMING A SIGNIFICANT EVENT. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...A SHORTWAVE TROUGH WILL MOVE OVER THE AREA LATE SUNDAY AND INTO MONDAY...BRINGING A CHANCE OF SNOW TO THE WEST CENTRAL AND BOISE MOUNTAINS AND A SLIGHT CHANCE OF RAIN TO THE TREASURE VALLEY. THE BEST CHANCE FOR PRECIP WILL BE IN THE MOUNTAINS. THIS SYSTEM MOVES OUT QUICKLY AND CONDITIONS DRY OUT TUESDAY. LONG TERM MODEL SOLUTIONS BEGIN TO DIVERGE WEDNESDAY ...WITH THE ECMWF BRINGING ANOTHER WET SHORTWAVE DISTURBANCE ACROSS THE INTERMOUNTAIN WEST AND THE GFS KEEPING A WEAK RIDGE OVER THE AREA. BOTH MODELS LOOK TO DEVELOP ANOTHER CUT OFF LOW CENTERED OVER SOUTHERN CALIFORNIA BY FRIDAY. HAVE TRENDED POPS TOWARDS A MODEL BLEND. STILL A MILD PATTERN THROUGH THE EXTENDED...WITH TEMPS STAYING 4-6 DEGREES F ABOVE NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....JA PREV SHORT TERM...SP PREV LONG TERM....CB
Hazardous weather outlook, Nov 25, 6:01 AM MST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 601 AM MST FRI NOV 25 2011 IDZ016-030-261315- WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 601 AM MST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WEST WINDS AT 25 MPH GUSTING UP TO 40 MPH WILL BLOW FROM AROUND 11AM TO 2PM MDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IDZ011>015-028-029-033-ORZ061>064-261315- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE- OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 601 AM MST FRI NOV 25 2011 /501 AM PST FRI NOV 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.